Alert archive / Oregon / Gale Warnings in 2020
Gale Warning 29, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 12, 2020, 9:04 AM PST. It took effect at Dec 12, 2020, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2020, 9:04 AM PST (17:04 UTC)
- In effect from
- Dec 12, 2020, 4:00 PM PST
- Expired
- Dec 13, 2020, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
603 WHUS76 KMFR 121704 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 904 AM PST Sat Dec 12 2020 PZZ350-356-130615- /O.NEW.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.NEW.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0112.201213T0000Z-201213T2000Z/ /O.EXT.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 904 AM PST Sat Dec 12 2020 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON SUNDAY TO 4 PM PST MONDAY... * WHAT...South winds will increase to 20 to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 10 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 18 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect the waters beyond 5 nm from shore from Coos Bay south to Port Orford and within 5 nm of shore near Cape Blanco. Very steep hazardous seas will affect the waters beyond 3 nm from shore as well as the waters within 3 nm of shore from Charleston south to Cape Ferrelo. Elsewhere, expect advisory level conditions through Sunday morning. Very steep hazardous seas will affect all the waters Sunday afternoon through Monday. * WHEN...For the Hazardous Seas Warning, from noon Sunday to 4 PM PST Monday. For the Gale Warning, from 4 PM this afternoon to 4 AM PST Sunday. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Sunday. For the Small Craft Advisory, from 4 PM this afternoon to noon PST Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-376-130615- /O.NEW.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.NEW.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0111.201213T1200Z-201213T2000Z/ /O.EXT.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 904 AM PST Sat Dec 12 2020 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO NOON PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON SUNDAY TO 4 PM PST MONDAY... * WHAT...South winds will increase to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 11 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 20 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect most the coastal waters beyond 10 nm from Nesika Beach north this evening and tonight. Very steep hazardous seas will affect all the coastal waters beyond 10 nm from shore this evening and tonight. Advisory level conditions are expected across the waters Sunday morning then very steep hazardous seas will affect all the waters Sunday afternoon through Monday. * WHEN...For the Hazardous Seas Warning, from noon Sunday to 4 PM PST Monday. For the Gale Warning, from 4 PM this afternoon to 4 AM PST Sunday. For the Hazardous Seas Warning, from 4 PM this afternoon to 4 AM PST Sunday. For the Small Craft Advisory, from 4 AM to noon PST Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
872 WHUS76 KMFR 122248 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 248 PM PST Sat Dec 12 2020 PZZ356-131200- /O.EXT.KMFR.SC.Y.0112.201213T0000Z-201214T1800Z/ /O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.CAN.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 248 PM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...South winds will increase to 20 to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 10 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 18 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect just areas near Cape Blanco with hazardous seas conditions over the rest of the zone except near Point Saint George where small craft conditions will prevail. * WHEN...For the Gale Warning, until 4 AM PST Sunday. For the Small Craft Advisory, until 10 AM PST Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-131200- /O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0111.201213T1200Z-201213T1800Z/ /O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 248 PM PST Sat Dec 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... * WHAT...South winds will increase to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 11 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 20 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect most the coastal waters beyond 10 nm from Nesika Beach north this evening and tonight. Very steep hazardous seas will affect all the coastal waters beyond 10 nm from shore this evening and tonight. Advisory level conditions are expected across the waters Sunday morning then very steep hazardous seas will affect all the waters Sunday afternoon through Monday. * WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. For the Hazardous Seas Warning, until 4 AM PST Sunday. For the Small Craft Advisory, from 4 AM to 10 AM PST Sunday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-131200- /O.EXT.KMFR.SC.Y.0112.201213T0000Z-201214T1800Z/ /O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 248 PM PST Sat Dec 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... * WHAT...South winds will increase to 20 to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 10 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 18 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect the waters beyond 5 nm from shore from Coos Bay south to Port Orford and within 5 nm of shore near Cape Blanco. Very steep hazardous seas will affect the waters beyond 3 nm from shore as well as the waters within 3 nm of shore from Charleston south to Cape Ferrelo. Elsewhere, expect advisory level conditions through Sunday morning. Very steep hazardous seas will affect all the waters Sunday afternoon through Monday. * WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. For the Hazardous Seas Warning, until 4 AM PST Sunday. For the Small Craft Advisory, until 10 AM PST Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-131200- /O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/ /O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0111.201213T1200Z-201214T1800Z/ /O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 248 PM PST Sat Dec 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 10 AM PST MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... * WHAT...South winds will increase to 25 kt late this afternoon then quickly rise to 25 to 35 kt with occasional gusts to 40 kt during the evening. Winds will lower to 20 to 25 kt late tonight. Steep to very steep, choppy seas of 8 to 12 feet will develop this evening and tonight. Seas of 11 to 14 ft will become dominated by long period west swell at 16 seconds. These swell dominated seas will become very steep as they increase to 16 to 20 feet Sunday afternoon and night, continuing into Monday. * WHERE...Gales will affect most the coastal waters beyond 10 nm from Nesika Beach north this evening and tonight. Very steep hazardous seas will affect all the coastal waters beyond 10 nm from shore this evening and tonight. Advisory level conditions are expected across the waters Sunday morning then very steep hazardous seas will affect all the waters Sunday afternoon through Monday. * WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. For the Hazardous Seas Warning, until 4 AM PST Sunday. For the Small Craft Advisory, from 4 AM Sunday to 10 AM PST Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
935 WHUS76 KMFR 131224 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 424 AM PST Sun Dec 13 2020 PZZ370-140130- /O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/ /O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/ /O.CON.KMFR.SC.Y.0111.000000T0000Z-201213T1800Z/ /O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ /O.EXB.KMFR.SC.Y.0112.201214T1800Z-201216T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 424 AM PST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...Very steep and hazardous seas 16 to 20 ft at 16 seconds expected. Then, seas 13 to 16 ft at 16 seconds Monday and Tuesday. * WHERE...Between Florence and Cape Blanco beyond 10 nm from shore. * WHEN...For the Hazardous Seas Warning, from 10 AM this morning to 10 AM PST Monday. For the Small Craft Advisory, from 10 AM Monday to 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-140130- /O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/ /O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0112.000000T0000Z-201216T0000Z/ /O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 424 AM PST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST MONDAY... * WHAT...Very steep and hazardous seas 15 to 18 ft at 16 seconds expected. Then, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 13 to 18 ft at 18 seconds Monday and Tuesday. * WHERE...From Florence to Cape Blanco out to 10 nm. * WHEN...For the Hazardous Seas Warning, from 10 AM this morning to 10 AM PST Monday. For the Small Craft Advisory, until 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-140130- /O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/ /O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0111.000000T0000Z-201216T0000Z/ /O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 424 AM PST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST MONDAY... * WHAT...Very steep and hazardous seas 16 to 18 ft at 16 seconds expected. Then, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 13 to 18 ft at 18 seconds Monday and Tuesday. * WHERE...From Cape Blanco to Pt. St. George between 10 to 60 nm from shore. * WHEN...For the Hazardous Seas Warning, from 10 AM this morning to 10 AM PST Monday. For the Small Craft Advisory, until 4 PM PST Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-140130- /O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/ /O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/ /O.EXT.KMFR.SC.Y.0112.000000T0000Z-201216T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 424 AM PST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 17 ft at 18 seconds. * WHERE...From Cape Blanco to Pt. St. George out to 10 nm. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 12, 3:49 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Dec 12, 3:49 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Medford OR
349 AM PST Sat Dec 12 2020
.DISCUSSION...It was anticipated that the showers would continue
more steadily over the Warners and Modoc County, but the Cascades
really took the punch out of the back end of them. Similarly
showers everywhere else have pretty much subsided. Will be
ending the Advisories early after writing this discussion.
Saturday will begin dry but by late afternoon a warm front will
will bring rain showers to the coast. Before the warm front has
time to advance inland a cold front will collapse upon the warm
front driving both of them up to the Cascades. A tongue of warm
air will move over the west side and dam up against the Cascades,
but make little advancement to the east side, except in Siskiyou
County where we expect warm air to sneak through the gap between
Parker Mountain and Mt. Shasta. Snow levels in the warm tongue
will be between 6,500 and 8,000 feet, and behind it heading into
Sunday morning, snow levels will be about 5,000 feet becoming
4,000 to 4,500 feet by Sunday evening over the whole area.
With warm air followed by a sharp cold front, the atmosphere will
be more than conducive for thunderstorms over the ocean and along
the coast. Convective storms could propagate as far inland as
Josephine and central Douglas Counties according to the 00z HREF
run, this seems a little excessive though. Expect eastern Coos and
Curry to be as far inland as these types of storms would go before
weakening. CAPE in the near shore environment is between 300 and
600 J/kg, with lapse rates approaching 8 C/km. If this were
summer, concern would be quite high for accumulating small hail
and lightning. In winter, it's not impossible, certainly expect
the unexpected with this system with hail and a few stray
lightning strikes possible.
Snow will start high in the Cascades and rapidly lower as the
precipitation acts to drive down the snow levels. Amounts range
from 5" to 13" inches in the Cascades and 4" to 9" in the
Siskiyous. This will bring winter related impacts to the usual
areas around Diamond lake and along route 140 between Medford and
Klamath Falls. Also, route 140 east out of Lakeview could see
advisory level snowfall. In north Cal., snow levels are just above
I-5, but snow will impact the road west from Etna, towards
Sawyers Bar, and route 89 from I-5 south through McCloud. We also
expect route 299 over the Warner mountains to be impacted again.
The heaviest snowfall is expected mid-day on Sunday, possibly
lingering into the night along the Cascades. Expect the day shift
to begin issuing warning products for this system.
Winds with the cold front will also be stronger than this last
event. Winds Sunday morning and afternoon will near advisory
criteria in Lake County.
Post frontal showers with this Sunday system could linger through
Monday morning, especially along the higher terrain of Douglas
County and the Cascades. As a whole though, Monday will be fairly
dry through the afternoon and night. Tuesday, another shot of rain
and snow will come in, but is expected to be less impactful, and
lacking the momentum to the east side.
A stronger system will come in after it on Wednesday and this
will bring the punch to get precipitation to the east side.
Moderate winds Thursday morning appear to get near advisory
criteria in Lake County again. Snow amounts do not look to be
overly impactful at this time. -Miles
&&
.AVIATION...For the 12/06Z TAFs... IFR is expected to develop this
evening at all TAF locations, lowering to LIFR fog and low clouds in
some areas overnight into the morning. Conditions are likely to
improve during the daylight hours of the morning to around midday
across the forecast area as high pressure moves through between
weather systems and winds pick up enough to mix out low level
inversions. Clouds will increase over the coastal waters and along
the coast by the end of the TAF period as the next front
approaches the region. ~BTL/BPN
&&
.MARINE...Updated 243 AM PST Saturday 12 Dec 2020...Winds will
approach gale force strength this afternoon and evening as a cold
front moves through the region. In addition, seas will steepen to 10
to 12 feet as the front moves through the waters Saturday evening.
Then, a 16 to 18 foot swell will move in behind the front on Sunday.
This high and steep swell will generate some high surf conditions
along the coast, so bar crossing will be more hazardous from Sunday
into Monday. The steep seas will remain in place Monday and
gradually diminish into Tuesday. Another warm front and cold front
will swing through the waters Tuesday keeping seas high and steep.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 AM PST early this morning for
ORZ030-031.
High Surf Advisory from 10 AM Sunday to 4 PM PST Monday for
ORZ021-022.
Winter Weather Advisory until 4 AM PST early this morning above
2500 feet in the for ORZ025.
Winter Weather Advisory until 4 AM PST early this morning above
2500 feet in the for ORZ026.
CA...Winter Weather Advisory until 4 AM PST early this morning above
4000 feet in the for CAZ082-083.
Winter Weather Advisory until 9 AM PST this morning for CAZ085.
Pacific Coastal Waters...Small Craft Advisory from 4 PM this afternoon to 10 AM PST
Sunday for PZZ350-356-370-376.
Hazardous Seas Warning from 10 AM Sunday to 4 PM PST Monday for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:41 AM PST | Hazardous Seas Warning | MFR | 54 hr | |
| Dec 12, 9:04 AM PST | Hazardous Seas Warning | MFR | 19 hr | |
| Dec 12, 9:18 AM PST | Freezing Fog Advisory | MFR | Klamath | 3 hr |
| Dec 12, 2:49 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.